Hail, Oneida
- When
- July 12, 2:55 PM EST
- Where
- Oneida County, Rome
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.217, -75.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT - THURSDAY)... ISOLATED STORMS WILL CONTINUE TO FIRE THROUGH THE EARLY EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA...AS THE PRESENCE OF A WEAK BACK-DOOR FRONT PROVIDES SOME LIFT/CONVERGENCE IN A VERY UNSTABLE AIR MASS. LATER TONIGHT...THE AIR WILL STABILIZE AND THE FRONTAL BOUNDARY SHOULD BEGIN TO WASH OUT. ONCE AGAIN...PATCHY AREAS OF VALLEY FOG COULD FORM OVER THE TWIN TIERS. WEDNESDAY...ANOTHER WARM HUMID DAY IS ON TAP...WITH MORE ISOLATED THUNDERSTORM COVERAGE NEAR PEAK HEATING IN THE AFTERNOON. FOR NOW...WELL KEEP THIS A SILENT 20% PROBABILITY IN THE ZONES...AS TRIGGERING MECHANISMS SEEM TO BE LACKING...OTHER THAN ANY MESOSCALE BOUNDARIES. ONCE AGAIN...THUNDERSTORMS SHOULD DECREASE AFTER SUNSET. THURSDAY...WE MAY SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BY AFTERNOON...AS A COOL FRONT APPROACHES FROM THE WEST AND ANOTHER NORTHERN-STREAM SHORT-WAVE DROPS INTO UPSTATE NY FROM THE NORTHWEST. WE USED 30% PROBABILITIES FOR NOW. -MJ && .LONG TERM (THU NITE - TUES)... MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB && .AVIATION (12/18Z - 13/18Z)... VFR WITH ISOLD TSRA THRU 00Z. PRETTY LOW CHC TSRA WL AFFECT TERMINAL OPS AND HAVE LEFT OUT OF FCST. AFT 00Z...VRBL AMTS OF CU/AC WITH AREAS OF MVFR VSBYS DUE TO HZ/BR. LWR IFR VSBY PSBL AT KELM. OTLK VFR AFT 12Z. -JAB && && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT TUE JUL 12 2005 NYZ009-037-121945- ONEIDA NY- 243 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 241 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN WAS LOCATED NEAR JUST NORTH OF DELTA LAKE..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTERNVILLE AND STOKES CORNER AT 250 PM EDT DELTA LAKE AT 300 PM EDT GRIFFISS AFB AND ROME AT 320 PM EDT WESTMORELAND AT 345 PM EDT RAINFALL RATES OF ONE TO TWO INCHES AN HOUR, SMALL HAIL, AND WIND GUSTS TO 35 MPH ARE LIKELY NEAR THE STORM. THE HEAVY RAIN MAY CAUSE FLOODING OF DITCHES AND CULVERTS, OR PONDING OF WATER IN LOW LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY GILT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 323 PM EDT TUE JUL 12 2005 NYZ009-037-122030- ONEIDA NY- 323 PM EDT TUE JUL 12 2005 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD THE ROME AREA IN CENTRAL ONEIDA COUNTY... * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF DELTA LAKE TO STEUBEN TO HOLLAND PATENT..AND MOVING SOUTHWEST AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WESTERNVILLE AT 330 PM EDT STITTVILLE AT 335 PM EDT FLOYD AND DEERFIELD AT 350 PM EDT UTICA AND STOKES CORNER AT 355 PM EDT YORKVILLE AND WHITESBORO AT 400 PM EDT NEW YORK MILLS AT 405 PM EDT COLEMANS AT 410 PM EDT ROME AND NEW HARTFORD AT 415 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY NICOSIA
The Ft Drum radar (KTYX), 62 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467258.